MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product codes: lje and gbo.Initial reporter occupation: purchasing manager.Pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that an unused ultrathane mac-loc locking loop biliary drainage catheter was found to be damaged at the distributor.Photos provided show the packaging did not have a seal.There was no patient involvement.
 
Event or Problem Description
In additional information received on (b)(6) 2022, it was reported that the material was received at the warehouse on (b)(6) 2021.There was no damage observed to the outside of the box (not beaten, broken, wet, etc).When removing the product from the box, the reception personnel realized that the material was damaged and photographs were taken.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation endomedica, s.A.De c.V., in mexico, informed cook on 03dec2021 of an incident involving an ultrathane mac-loc locking loop biliary drainage catheter (rpn: ult10.2-38-40-p-32s-clb-rh) from lot# 14259256.The complainant reported that a shipment was received with 1-piece damaged (unsealed pouch) on 03dec2021 at their warehouse.The outside box did not have any damage (not beaten, broken, wet, etc.); but upon opening the box, the pouch was found to be unsealed.No adverse effects were reported as a result of this incident.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One unused device was received with a missing end seal.There was no evidence of adhesive presence on the end seal location of the pouch.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook completed a review of the device history record (dhr).The dhr for lot# 14259256 records no relevant non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.Cook also reviewed product labeling.The product ifu, t_multi_rev5 ¿multipurpose drainage catheter,¿ provides the following information to the user related to the reported failure mode: how supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Sterile if package is unopened or undamaged.Upon removal from package, inspect the product to ensure no damage has occurred.¿ from the dmr, dhr, ifu, and evaluation of the returned product, there is evidence to indicate the device was manufactured out of specification.Cook has concluded that there is no additional product in the nadc (north american distribution center) or that non-conforming product exists in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that manufacturing/packaging and quality control deficiencies contributed to this incident.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key12987761
Report Number1820334-2021-02665
Device Sequence Number12077774
Product Code FGE
UDI-Device Identifier00827002094987
UDI-Public(01)00827002094987(17)241006(10)14259256
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/06/2024
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-40-P-32S-CLB-RH
Device Lot Number14259256
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2021
Supplement Date Received by Manufacturer01/11/2022
08/18/2022
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date01/18/2022
08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown